Doctor insights on:
Is There A Particular Type Of Rash Associated With Penicillin Allergy
Measles-like: Most rashes with penicillin are "morbilliform" or measles-like. More serious penicillin allergy may result in hives (itchy, patchy swellings in the skin) or angioedema (swelling of the lips, eyelids, hands or feet). There are other kinds of rashes that can occur, some of which are serious, and some of which are not. Your personal doctor or an allergist can help you decide. ...Read moreSee 1 more doctor answer
Most bumps and blotches on a newborn baby are harmless and clear up by themselves. By far the most common skin problem in infants is diaper rash. Diaper rash is an irritation of the skin caused by dampness, urine, or feces. Most babies who wear diapers will have some type of diaper rash. However, there are other skin disorders that can cause rashes. These are usually not serious unless ...Read more
< 7 - 10 days: Antibiotics like penicillin can cause different types of rashes that can vary in how long they persist. The classical true penicillin allergic rash is hives and once the penicillin is stopped usually resolves in less than 7-10 days. Occasionally this can trigger more prolonged hives. Other rashes from penicillin not due to true allergy would include small red bumps that usually lasts < 1-2 wks. ...Read moreSee 1 more doctor answer
Had reaction/rash day 5 of ceftriaxone. Told whole life i had penicillin allergy, but doc thought id be ok. Can u clarify if these 2 meds are related?
Maybe related...: It is likely ceftriaxone is responsible, assuming no other obvious cause (discuss w/ your doctor). Ceftriaxone and penicillin are chemically related, but still your doctor is correct that the risk is little or no higher for ceftriaxone in people with past penicillin reactions. But with this reaction, probably best to continue to avoid both pen and ceftriaxone (and other cephalosporins) in future. ...Read moreSee 1 more doctor answer
I have a penicillin allergy (rash, angioedema) but am I able to eat blue cheese? Am I at risk for Steven Johnson Syndrome?
On augmentin875 forStrep(no result yet).Day2 no-itch rash w/tiny red bumps covers low back&stomach.No prior penicillin allergy. Is it allergy or other?
Mono rash?: The rash may indicate an allergic reaction to the antibiotic your are taking. You should bring this to your doctor's attention. Strep pharyngitis and infectious mononucleosis have similar presentations. Not uncommonly when mono is treated with a penicillin type medication the patient may develop a non-allergic rash which could be another explanation for the rash described in the question. ...Read more
Not the same: The color of bleu cheese is not produced by penicillium, although imagine that if it sat around long enuf and became contaminated this could grow on it. ...Read more
Penicillin allergy can be classified as an ige mediated immediate immune reaction in which a patient develops an allergic reaction to the break-down products of penicillin leading to allergy cell activation and mast cell release within 30 minutes to a few hours or it can be a delayed t cell mediated immune reaction in which patients develop a skin rash days after being ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
- Talk to a doctor live online for free
- I have rash after i take penicillin is this allergy
- Penicillin allergy
- Are there different types of antidepressants for particular types of depression?
- Ask a doctor a question free online
- Pid treatment penicillin allergy
- Eat penicillin allergy
- Alternative treatments for penicillin allergy
- Antibiotic alternatives for penicillin allergies
- Talk to a dermatologist online